MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. REGALIA XS 1.0; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. REGALIA XS 1.0; PERIPHERAL GUIDE WIRE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The regalia xs 1.0 guide wire was returned for evaluation.The returned regalia xs 1.0 was three-dimensionally deformed for approximately 5 cm from the tip.At approximately 22-25 mm from the tip, stretching of the coil wire along with tearing of the polymer jacket was observed.Necking, a characteristic of deformation by tensile stress, was observed on the torn ends of the polymer jacket.The core and coil wires remained in one piece.The ptfe coating was intact.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Reviewing of manufacturing records found no indication of product quality deficiency.Based on the investigation results of the returned regalia xs 1.0 guide wire, it was presumed that tensile stress generated with wire removal had likely contributed to stretching of the polymer jacket and the coil wire.The applied tensile stress could exceed the product's design limit when the wire movement was temporary restricted possibly due to the target lesion, causing the stretched polymer jacket to be torn apart.Deformation observed on the distal segment of the returned guide wire could be attributed to fiction between the wire surface and anatomy.It was concluded that this event was not attributed to product quality.Although there were reportedly no adverse patient effects, potentiality could not be ruled out that some fragment(s) of the torn polymer jacket might be left in the anatomy.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire; [warnings] never push, auger, withdraw, or torque a guidewire that meets the resistance.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any bucking of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; and, [malfunction and adverse effects] breakage of the guide wire.
 
Event or Problem Description
It was reported that the coating at the end of an asahi regalia xs 1.0 guide wire was shredded after entering the popliteal artery during a ppi to treat a calcified lesion in the lower extremity.There were no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
REGALIA XS 1.0
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key9000564
Report Number3003775027-2019-00152
Device Sequence Number3324073
Product Code DQX
UDI-Device Identifier04547327088312
UDI-Public(01)04547327088312(17)220228(10)190312A221
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue NumberPAGP140300
Device Lot Number190312A221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;